MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD PHOENIXSPEC¿ CALIBRATOR KIT; NEPHELOMETER, FOR CLINICAL USE

BECTON, DICKINSON & CO. (SPARKS) BD PHOENIXSPEC¿ CALIBRATOR KIT; NEPHELOMETER, FOR CLINICAL USE
Model Number 440911
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd phoenixspec¿ calibrator kit atypical growth was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "evidence of reading out of range of new phoenix spec calibration kit 0.25 mf standard tube.Shows higher than normal reading (0.29 mf).Lot 1004886 f, expiration: 2021-11-06.".
 
Event or Problem Description
It was reported that while using bd phoenixspec¿ calibrator kit atypical growth was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: " evidence of reading out of range of new phoenix spec calibration kit 0.25 mf standard tube.Shows higher than normal reading (0.29 mf).Lot 1004886 f expiration 2021-11-06.".
 
Additional Manufacturer Narrative
H6: investigation summary an incorrect reading was reported when using a kit phoenixspec calibrator (p/n 440911, batch 1004886).The customer reported that the 0.25 mcf tube in the kit was reading 0.29 mcf.The specification for this tube is 0.24 - 0.28 mcf.The customer advised bd that the tube was not creating an error when calibrating their phoenixspec nephelometer, and no impact on sample preparation was reported as a result of this incorrect reading.The customer discovered the reading when performing qc verification on their phoenix ap instrument.The customer did not advise what the tube was reading on their nephelometer.Bd provided a replacement nephelometer, but this did not resolve the issue with the calibrator kit.The root cause is unknown.As no calibration failure was reported and it is not known if the source of the incorrect reading was the phoenix ap instrument, this is an unconfirmed failure of the calibrator kit.If more information is received, this complaint may be re-opened.Samples were not received by quality for investigation and thus, returned material investigation could not occur.If samples or further information is received at a later date, the complaint may be reopened.Review of the device history record consisted of a review of the inspection and packaging documentation for batch 1004886, as well as the certificate of conformance for this batch of calibrators.The 0.25 mcf calibrator (p/n 8011860, batch 20430049) inspection and manufacturing information were reviewed.The material was released in good condition.Service history review was conducted by investigating all complaints received by this customer location.No further complaints were identified related to the calibrator kit.Bd quality will continue to closely monitor for trends associated with this complaint.No new risks or hazards, or changes to existing risks/hazards, were identified as a result of this complaint.

Brand Name
BD PHOENIXSPEC¿ CALIBRATOR KIT
Common Device Name
NEPHELOMETER, FOR CLINICAL USE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key11959044
Report Number1119779-2021-00956
Device Sequence Number19756071
Product Code JQX
UDI-Device Identifier00382904409111
UDI-Public00382904409111
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/06/2021
Device Model Number440911
Device Catalogue Number440911
Device Lot Number1004886
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer11/30/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown